Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jun 4, 2021, 3:10 PM MDT for Silver Bow County, Montana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2021, 3:10 PM MDT (21:10 UTC)
- Expired
- Jun 4, 2021, 3:45 PM MDT
- In force
- 35 min
- Issued by
- NWS Missoula, MT
County Silver Bow County, MT
The radar
The Missoula radar (KMSX), 164 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
653
WWUS85 KMSO 042110
SPSMSO
Special Weather Statement
National Weather Service Missoula MT
310 PM MDT Fri Jun 4 2021
MTZ007-042145-
Butte/Blackfoot Region MT-
310 PM MDT Fri Jun 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SILVER BOW COUNTY UNTIL
345 PM MDT...
At 309 PM MDT, Doppler radar was tracking a strong thunderstorm near
Butte, moving northeast at 50 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Butte, Silver Bow, Walkerville, Nissler, Ramsay, Janney and Newcomb.
LAT...LON 4580 11235 4575 11277 4592 11289 4616 11252
4615 11251 4614 11252 4610 11248 4607 11246
4605 11248 4602 11244 4593 11244 4589 11240
4585 11243
TIME...MOT...LOC 2109Z 244DEG 44KT 4593 11260
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jun 4, 2:58 PM MDT, 12 minutes earlier.
Area forecast discussion, Jun 4, 2:58 PM MDT, 12 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
258 PM MDT Fri Jun 4 2021
.DISCUSSION...Thunderstorms are expected to develop across
southwest Montana this afternoon as far northwest to Anaconda or
Georgetown Lake. The threat from these storms will be gusty
outflow winds. A few scattered high clouds, breezy conditions, and
temperatures in the mid-80s will occur across the rest of the
forecast area.
Tomorrow a noticeable drop in temperatures along with increased
winds will occur for most of western Montana. A Lake Wind
Advisory has been issued for area lakes. Take caution with water
activities as water temperatures are still quite cold.
Expect mainly dry weather with seasonable temperatures Sunday and
Monday; however, a weak wave may bring a few isolated showers to
northwest Montana.
Tuesday through Friday, temperatures are expected to remain very
pleasant in the mid to upper 70s under a southwest flow. This flow
may trigger scattered showers and thunderstorms each afternoon.
&&
.AVIATION...Showers and thunderstorms are expected to develop
around KBTM starting around 04/1900Z and continuing through
05/0100Z. Expect increasing afternoon winds from the west-
northwest at all terminals in the afternoon gusting 20 to 25 kts.
Saturday will see a more pronounced period of winds after 05/1600z
for most terminals. During the day gusts 25 to 30 kts are possible.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Lake Wind Advisory from 11 AM to 8 PM MDT Saturday
Flathead/Mission Valleys.
ID...None.
&&In the hours before
Special weather statement, Jun 4, 3:10 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
310 PM MDT Fri Jun 4 2021
MTZ007-042145-
Butte/Blackfoot Region MT-
310 PM MDT Fri Jun 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SILVER BOW COUNTY UNTIL
345 PM MDT...
At 309 PM MDT, Doppler radar was tracking a strong thunderstorm near
Butte, moving northeast at 50 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Butte, Silver Bow, Walkerville, Nissler, Ramsay, Janney and Newcomb.
LAT...LON 4580 11235 4575 11277 4592 11289 4616 11252
4615 11251 4614 11252 4610 11248 4607 11246
4605 11248 4602 11244 4593 11244 4589 11240
4585 11243
TIME...MOT...LOC 2109Z 244DEG 44KT 4593 11260The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 11:22 PM MDT | Special Weather Statement | MSO | 53 min | |
| Jun 4, 12:10 AM MDT | Special Weather Statement | MSO | Ravalli | 65 min |
| Jun 4, 2:58 PM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 29 hr |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.